My question is in regards to Celexa (Citalopram) and using protein shakes while working out. Every protein shake appears to contain Tryptophan because it's an amino acid that is part of protein. Everywhere I read, I see the DO NOT combine any SSRI and Tryptophan. I even asked my pharmacist and she said not to consume any protein shake with your SSRI, for fear of serotonin syndrome. Could you please shed some light on this and let me know if it's ok to take protein shakes while on Celexa.
My current dose is 40mg daily of Celexa.
Most of the shakes that are out there contain anywhere from 300-400mg of Tryptophan per serving of 25mg protein.
I don't know much about this, but since no one has responded I'll say: you should probably listen to your doctors advice and the warnings about mixing those two compounds. Maybe choose one over the other and find a replacement product. There are many other milkshakes/protiens that can do the same thing or better I imagine. Keefer is expensive but doesn't get healthier! Also, see if it is safe to take those conflicting compounds you are concerned with at separate times. Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.